Taking Tylenol With Azithromycin For A Sinus Infection

Our pharmacist answers a question regarding the combined use of azithromycin and Tylenol.

Question

I was recently prescribed azithromycin for sinusitis, but I still have a low-grade fever. Can I take Tylenol with that, and if so, how far apart should I take the other medication? Thank you!

Asked by Mel On Apr 11, 2024

Answered by
Medical Content Reviewed By HelloPharmacist Staff

Published Apr 12, 2024
Last updated May 13, 2024

Answer

Thank you for contacting us! I am happy to help.

I'm sorry to hear you are dealing with a sinus infection! Having a fever with a bacterial sinus infection isn't uncommon. For those who do experience a fever, it generally appears quickly and then tends to dissipate within the first 24 to 48 hours. However, it can linger in some individuals.

In regard to your question about taking Tylenol (acetaminophen) with the antibiotic azithromycin you've been prescribed, it is generally safe to do so as there is no known interaction between them. Another fever reducer, ibuprofen, is also safe to take with azithromycin.

You specifically asked about how long to separate dosing of Tylenol and azithromycin. Since there is no interaction between them, there isn't a need to separate their dosing. They can be taken together.

Final Words

Thank you again for reaching out to us. Please feel free to contact us again anytime.

References

  • Clinical practice guideline (update): adult sinusitis, PubMed

About the Pharmacist

Dr. Brian Staiger, PharmD

Dr. Brian has been practicing pharmacy for over 13 years and has wide-ranging experiences in many different areas of the profession. From retail, clinical, program development, and administrative responsibilities, he's your knowledgeable and go-to source for all your pharmacy and medication-related questions! Dr. Brian Staiger also has herbalist training and educational certificates in the field of medical ethnobotany. Feel free to send him an email at [email protected]! You can also connect with Dr. Brian Staiger on LinkedIn.

Recent Questions